MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number EUP2015X
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A euphora balloon catheter was attempted to be used to treat a moderately tortuous, moderately calcified lesion with 95% stenosis in the proximal-mid lad.There was no damage noted to the device packaging.There were no issues noted when removing the device from the hoop.The device was inspected with no issues.Negative prep was performed with no issues.The device was not kinked and re-straightened during use.Two balloons were inside the guide catheter, the euphora balloon and an unknown brand balloon.It was reported that the devices became entangled and could not be advanced.When an attempt was made to remove the balloon, a detachment occurred.The euphora balloon separated from the delivery system.All components stayed in the guide catheter and were removed together when the guide was removed.No components remain in the patient.It is also reported that the catheter became stretched.No other devices were tried after they removed the guide.No patient injury is reported.
 
Additional Manufacturer Narrative
The guide catheter was non-medtronic.A second euphora balloon was in the guide catheter and was entangled with the euphora that had the detachment.The second euphora was not damaged.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: deformation was evident to the hypotube from 2cm to 54cm distal to the strain relief.There was a detachment on the transitional tubing 3cm distal to the proximal end of the transition tubing.The support wire was exposed distal to the detachment site.The transitional material was oval and jagged on both sides of the detachment site.The detached portion of the device was loaded on to a guidewire.The distal shaft was entangled around the guidewire.The guidewire lumen appeared deformed and bunched, the inflation lumen appeared wrinkled.A portion of the inflation lumen appeared to be torn.Deformation was evident to the transitional tubing.No deformation was evident to the guidewire.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key7889664
Report Number9612164-2018-02446
Device Sequence Number19514488
Product Code LOX
UDI-Device Identifier00643169559899
UDI-Public00643169559899
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2019
Device Model NumberEUP2015X
Device Lot Number213151447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer09/25/2018
11/26/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date10/15/2018
01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight80